Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 221, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 9, 2014, 6:07 PM CDT for Simpson County, Smith County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2014, 6:07 PM CDT (23:07 UTC)
- Expired
- Jun 9, 2014, 6:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 39 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 5:16 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
237
WUUS54 KJAN 092307
SVRJAN
MSC127-129-092345-
/O.NEW.KJAN.SV.W.0221.140609T2307Z-140609T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CDT MON JUN 9 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 645 PM CDT
* AT 607 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF JOHNS TO OMA...AND MOVING EAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PINOLA AND SHIVERS AROUND 615 PM CDT.
MENDENHALL AROUND 620 PM CDT.
WHITE OAK AND MARTINVILLE AROUND 630 PM CDT.
BURNS AND MAGEE AROUND 640 PM CDT.
RALEIGH AROUND 645 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE D'LO...POLKVILLE AND MIZE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3180 9015 3183 9014 3184 9016 3188 9014
3191 9017 3193 9017 3194 9020 3202 9022
3203 9025 3205 9023 3204 8973 3222 8972
3222 8932 3181 8932 3178 9004 3178 9011
TIME...MOT...LOC 2307Z 270DEG 31KT 3222 8986 3176 9010
HAIL...0.75IN
WIND...60MPH
$$
DL1 follow-up statement
354
WWUS54 KJAN 092334 RRA
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
634 PM CDT MON JUN 9 2014
MSC127-129-092345-
/O.CON.KJAN.SV.W.0221.000000T0000Z-140609T2345Z/
SMITH MS-SIMPSON MS-
634 PM CDT MON JUN 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SIMPSON AND SMITH COUNTIES UNTIL 645 PM CDT...
AT 635 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HOMEWOOD TO CLEM...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
RALEIGH AROUND 640 PM CDT.
PINEVILLE AROUND 645 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MIZE AND SYLVARENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3179 8974 3222 8970 3222 8933 3210 8932
3181 8932
TIME...MOT...LOC 2335Z 269DEG 39KT 3223 8949 3177 8973
HAIL...0.75IN
WIND...60MPH
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:23 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 9, 3:23 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 323 PM CDT MON JUN 9 2014 .DISCUSSION... TODAY THROUGH WEDNESDAY OVERVIEW...STRONG TO SEVERE SQUALL LINE WITH FREQUENT LIGHTING AND HEAVY RAIN MOVING INTO WESTERN ARKLAMISS NOW AND WILL CONTINUE EASTWARD TOWARDS I-55 CORRIDOR BY 5-6PM AND TO EAST MS BY 8-10PM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7PM WITH A POSSIBLE EXTENSION INTO EAST MS THIS EVENING. A FLASH FLOOD WATCH IS ALSO IN EFFECT THROUGH TOMORROW FOR NORTH MS AS THIS LINE IS THE FIRST ROUND OF SEVERAL THAT COULD IMPACT THE REGION WITH POSSIBLE EXPANSION INTO THE DELTA. A POTENT LEAD EJECTING S/WV TROUGH FROM A A DEVELOPING CUT-OFF MID LEVEL LOW OVER OVER OK IS ENHANCING UPPER LEVEL DIVERGENCE CONGRUENT WITH 40-50 H5 CYCLONIC FLOW OVERTOP A MOIST AND MODERATELY SHEARED /35 KT 0-6 KM/ UNSTABLE AIRMASS /~2000 J/KG MLCAPE/. EFFECTIVE SRH VALUES NEAR 200 M2/S2 WILL OVERSPREAD THE DELTA REGION NEXT 3 HOURS AND ANY EASTWARD BOWING STRUCTURE COULD COMBINE WITH 30-35 KT 0-3 KM SHEAR FOR MESOVORTICY GENERATION. WHILE A TORNADO CAN NOT BE RULED OUT...THE LIKELIHOOD IS LOW. THIS ENVIRONMENT WILL SUPPORT DAMAGING STRAIGHT LINE WINDS AND QUARTER SIZED HAIL MAINLY ALONG AND NORTH OF A NATCHEZ TO MAGEE TO MERIDIAN LINE WHERE BEST SHEAR/INSTABILITY COMBO WILL EXIST WITH SOUTHERN FLANK MORE SW TILTED AND OUTFLOW DOMINANT. THIS LINE WILL PROGRESS QUICKLY THROUGH THE REGION BY LATE EVENING BUT A STRONGER JET MAX AND ADDITIONAL UPPER DIVERGENCE WILL OVERSPREAD THE ARKLATEX AND AID IN DEVELOPMENT OF ANOTHER RAIN/ TSTORM BAND OVERNIGHT. THIS BAND WILL BE ORIENTED ALONG A SLOW MOVING FRONT ATTENDANT TO A DEVELOPING SURFACE LOW ACROSS MID MS VALLEY. HEAVY RAIN AND TRAINING OF STORMS COULD HEIGHTEN THE FLASH FLOOD POTENTIAL FOR THE DELTA REGION AND AN EXPANSION OF THE FLASH FLOOD WATCH MAY BE NEEDED. THIS BAND SHOULD PRECLUDE THE DELTA AREA FROM STRONG/SEVERE TUESDAY BUT THE REMAINDER OF THE AREA TO THE S/E COULD AGAIN SEE ANOTHER ROUND OF STRONG TO SEVERE STORMS. INSTABILITY /500-1500 J/KG MLCAPE/ WILL ONCE AGAIN BUILD TOMORROW AFTN SOUTH AND EAST OF ONGOING ACTIVITY AS MAIN PARENT TROUGH AXIS AND ASSOCIATED QG LIFT PIVOTS OVER THE REGION. 0-3 KM SRH WILL RANGE 100-200 M2/S2 WHICH IS HIGHLY CONDITIONAL FOR TORNADO DEVELOPMENT. THIS 2ND ROUND OF STRONG TO SEVERE STORMS SHOULD EXIT THE REGION BY MID EVENING TUESDAY BUT A THIRD POSSIBLE THINNER LINE OF STRONGLY FORCED SHOWERS/STORMS COULD BE POSSIBLE BACK ACROSS THE DELTA DURING THE LATE AFTN PER HI RES NAM AND SSEO SUPPORT. THIS COULD BE POSSIBLE BUT DEPENDENT ON ATM RECOVERY POST THE 2ND ROUND. THE WEAK FRONT WILL FINALLY MAKE IT THROUGH MOST THE REGION BY EARLY WEDNESDAY MORNING LOWERING RAIN CHANCES. SOME AFTN SHOWERS/ TSTORMS STILL LOOK POSSIBLE AS LINGERING PWATS NEAR 1.5" REMAIN IN EAST MS WITH WEAK SW/V RIDGING BUILDING IN EARLY THURSDAY. /ALLEN/ && .AVIATION...ALL SITES ARE CURRENTLY VFR THIS AFTERNOON...BUT SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE WESTERN PORTIONS OF THE AREA. THESE STORMS WILL CONTINUE TO MOVE ACROSS THE AREA THIS AFTERNOON INTO THE EVENING HOURS BRINGING MVFR/IFR CONDITIONS TO GLH/GWO AND EVENTUALLY JAN/HKS/GTR EARLY THIS EVENING. CHANCES FOR SHOWERS AND STORMS WILL CONTINUE THROUGH MUCH OF THE PERIOD. WINDS WILL REMAIN OUT OF THE SOUTHWEST THIS AFTERNOON BETWEEN 5-10 KNOTS BECOMING OUT OF THE SOUTH OVERNIGHT. EXPECTED GUSTY WINDS IN AND AROUND ANY CONVECTION. /15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 82 67 85 / 96 71 45 30 MERIDIAN 72 86 67 85 / 93 69 61 38 VICKSBURG 71 82 67 86 / 97 62 31 23 HATTIESBURG 73 87 69 87 / 82 67 53 49 NATCHEZ 72 82 67 85 / 95 64 25 18 GREENVILLE 70 82 66 84 / 100 54 24 20 GREENWOOD 70 82 66 84 / 100 58 38 24 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MSZ018-019-025>033. LA...NONE. AR...NONE. && ALLEN/15
Hazardous weather outlook, Jun 9, 4:28 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 428 PM CDT MON JUN 9 2014 ARZ074-075-LAZ007-008-MSZ018-019-034-102130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-WASHINGTON- 428 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY FLOODING RISK...LIMITED TIMING...THIS AFTERNOON THROUGH TUESDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...THIS AFTERNOON SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. WIND GUSTS TO 60 TO 70 MPH AND QUARTER SIZED HAIL WILL BE THE PRIMARY HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE THE INITIATION OF STORMS THIS AFTERNOON THROUGH THE OVERNIGHT. IN ADDITION...SEVERAL PERIODS OF HEAVY RAIN COULD LEAD TO FLASH FLOODING ACROSS THE REGION TUESDAY MORNING INTO THE AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ025>033-035>039-042>046-048>051-102130- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- 428 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...MAINLY TONIGHT FLOODING RISK...LIMITED TIMING...TUESDAY SEVERE THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON THROUGH TONIGHT. WIND GUSTS TO 60 TO 70 MPH AND HAIL WILL BE THE PRIMARY HAZARD. A WEAK FRONT NEAR THE NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT. HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING IS ALSO POSSIBLE ACROSS THE AREA TODAY INTO TONIGHT AS A COUPLE OF ROUNDS OF SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS THE AREA. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH TUESDAY. LAZ009-015-016-023>026-MSZ040-047-053-054-059-102130- EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- CONCORDIA-ISSAQUENA-WARREN-CLAIBORNE-COPIAH-JEFFERSON- 428 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT THROUGH TUESDAY FLOODING RISK...LIMITED TIMING...TUESDAY SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. WIND GUSTS TO 60 TO 70 MPH AND HAIL WILL BE THE PRIMARY HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH TUESDAY. MSZ041-102130- SHARKEY- 428 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT THROUGH TUESDAY FLOODING RISK...LIMITED TIMING...TONIGHT THROUGH TUESDAY SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. WIND GUSTS TO 60 MPH AND HAIL WILL BE THE PRIMARY HAZARD...BUT A TORNADO CANNOT BE RULED OUT. A WEAK FRONT NEAR THE NORTHERN HALF OF THE AREA...DAY TIME HEATING...AND SUBTLE EAST NORTHEAST MOVING UPPER LEVEL DISTURBANCES WILL ALL HELP TO CONTINUE THE INITIATION OF STORMS THIS AFTERNOON INTO TONIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH TUESDAY. MSZ052-055>058-060>066-072>074-102130- LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 428 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TUESDAY FLOODING RISK...LIMITED TIMING...TUESDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL ARE POSSIBLE FOR THE OUTLOOK AREA ON TUESDAY...AS A COLD FRONT PUSHES EAST INTO THE AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY. ALLEN && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jun 9, 5:41 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 4 S BLACK HAWK 33.27N 90.01W
06/09/2014 HOLMES MS LAW ENFORCEMENT
TREES DOWN ALONG HWY 17
0530 PM TSTM WND DMG 3 E LEXINGTON 33.12N 90.00W
06/09/2014 HOLMES MS LAW ENFORCEMENT
A FEW TREES DOWN ALONG HWY 12 E
&&
CMELocal storm report, Jun 9, 5:44 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG RAYMOND 32.26N 90.42W
06/09/2014 HINDS MS EMERGENCY MNGR
REPORTS OF A POWERLINE DOWN ON PAUL WILLIAMS ROAD IN
RAYMOND.
&&
DCOXLocal storm report, Jun 9, 6:01 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
601 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG GRENADA 33.78N 89.81W
06/09/2014 GRENADA MS EMERGENCY MNGR
MULTIPLE TREES DOWN ALL ACROSS THE COUNTY.
&&
CMELocal storm report, Jun 9, 6:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG HOMEWOOD 32.24N 89.51W
06/09/2014 SCOTT MS LAW ENFORCEMENT
TREES DOWN
0525 PM TSTM WND DMG 2 W LAKE 32.34N 89.36W
06/09/2014 SCOTT MS LAW ENFORCEMENT
TREES DOWN
0544 PM TSTM WND DMG 3 SW SEBASTOPOL 32.54N 89.37W
06/09/2014 SCOTT MS LAW ENFORCEMENT
TREES DOWN ALONG HWY 21
&&
CMELocal storm report, Jun 9, 6:05 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
605 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG MADISON 32.45N 90.11W
06/09/2014 MADISON MS LAW ENFORCEMENT
REPORTS OF SEVERAL TREES DOWN THROUGHOUT THE COUNTY.
&&
DCOXLocal storm report, Jun 9, 6:07 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG CAMDEN 32.78N 89.84W
06/09/2014 MADISON MS LAW ENFORCEMENT
REPORTS OF SEVERAL TREES DOWN THROUGHOUT THE COUNTY.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:01 PM CDT | Special Weather Statement | JAN | Noxubee | 29 min |
| Jun 8, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 43 min |
| Jun 8, 7:43 PM CDT | Special Weather Statement | JAN | Webster | 32 min |
| Jun 8, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 61 min |
| Jun 8, 10:14 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Yazoo | 61 min |
| Jun 8, 10:59 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 61 min |
| Jun 8, 11:11 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 64 min |
| Jun 8, 11:45 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Jun 9, 12:01 AM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 59 min |
| Jun 9, 12:07 AM CDT | Special Weather Statement | JAN | Madison | 43 min |
| Jun 9, 12:23 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 52 min |
| Jun 9, 12:46 AM CDT | Special Weather Statement | JAN | Grenada | 19 min |
| Jun 9, 1:04 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 56 min |
| Jun 9, 1:28 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 62 min |
| Jun 9, 5:50 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 3 hr |
| Jun 9, 11:43 AM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 25 more | 31 hr |
| Jun 9, 12:19 PM CDT | Special Weather Statement | JAN | Holmes | 31 min |
| Jun 9, 1:41 PM CDT | River Flood Warning | JAN | Clay | 6 days |
| Jun 9, 1:42 PM CDT | River Flood Warning | JAN | Carroll, Leflore | 3 days |
| Jun 9, 2:31 PM CDT | Special Weather Statement | JAN | Bolivar | 44 min |
| Jun 9, 3:23 PM CDT | Special Weather Statement | JAN | Washington | 32 min |
| Jun 9, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 51 min |
| Jun 9, 3:48 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 57 min |
| Jun 9, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Washington, Yazoo | 51 min |
| Jun 9, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren, Yazoo | 58 min |
| Jun 9, 4:22 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Leflore, Sunflower | 41 min |
| Jun 9, 4:26 PM CDT | Special Weather Statement | JAN | Smith | 29 min |
| Jun 9, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Leflore, Yazoo | 65 min |
| Jun 9, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Warren | 62 min |
| Jun 9, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Holmes, Madison, Rankin, Yazoo | 56 min |
| Jun 9, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 36 min |
| Jun 9, 4:55 PM CDT | Special Weather Statement | JAN | Webster | 45 min |
| Jun 9, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 57 min |
| Jun 9, 5:09 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 46 min |
| Jun 9, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 65 min |
| Jun 9, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Grenada, Holmes, Montgomery | 58 min |
| Jun 9, 5:32 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 58 min |
| Jun 9, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison, Rankin, Scott | 60 min |
| Jun 9, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery, Winston | 41 min |
| Jun 9, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more | 57 min |
| Jun 9, 6:23 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 67 min |
| Jun 9, 6:53 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha, Winston | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.